Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 102, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 21, 2007, 2:17 PM EDT for Hendry County, Palm Beach County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2007, 2:17 PM EDT (18:17 UTC)
- Expired
- Jul 21, 2007, 3:07 PM EDT
- In force
- 50 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Hendry County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 118 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 11:22 AM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 211817 SVRMFL FLC051-099-211915- /O.NEW.KMFL.SV.W.0102.070721T1817Z-070721T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 217 PM EDT SAT JUL 21 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN PALM BEACH COUNTY IN SOUTH FLORIDA. NORTHEASTERN HENDRY COUNTY IN SOUTH FLORIDA. * UNTIL 315 PM EDT * AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES WEST OF SOUTH BAY TO 19 MILES WEST OF OKEELANTA...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... RURAL EASTERN HENDRY COUNTY RURAL WESTERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. LAT...LON 2674 8110 2638 8107 2637 8061 2667 8063 $$ KOB
2 follow-up statements
000
WWUS52 KMFL 211834
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
234 PM EDT SAT JUL 21 2007
FLC051-211844-
/O.CAN.KMFL.SV.W.0102.000000T0000Z-070721T1915Z/
HENDRY FL-
234 PM EDT SAT JUL 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR HENDRY COUNTY IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2670 8084 2670 8067 2666 8064 2640 8064
2640 8087 2673 8087
$$
FLC099-211915-
/O.CON.KMFL.SV.W.0102.000000T0000Z-070721T1915Z/
PALM BEACH FL-
234 PM EDT SAT JUL 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHWESTERN PALM BEACH COUNTY...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR OKEELANTA...MOVING NORTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS CAN PRODUCE VERY STRONG WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2670 8084 2670 8067 2666 8064 2640 8064
2640 8087 2673 8087
$$
KOB000
WWUS52 KMFL 211907
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
306 PM EDT SAT JUL 21 2007
FLC099-211916-
/O.CAN.KMFL.SV.W.0102.000000T0000Z-070721T1915Z/
PALM BEACH FL-
306 PM EDT SAT JUL 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PALM BEACH COUNTY
IS CANCELLED...
NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
WEAKENED. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER,
THUNDERSTORMS DO REMAIN IN THE AREA AND CONDITIONS REMAIN FAVORABLE
FOR ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
SATURDAY EVENING FOR SOUTHERN FLORIDA.
LAT...LON 2670 8084 2670 8067 2666 8064 2640 8064
2640 8087 2673 8087
$$
KOBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:57 AM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 21, 9:57 AM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 957 AM EDT SAT JUL 21 2007 ...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON... .UPDATE...THE MORNING MIAMI SOUNDING SHOWS THAT IT HAS BECOME MORE UNSTABLE ACROSS MAINLAND SOUTH FLORIDA TODAY...WITH THE H5 TEMP DOWN FROM -7.3C YESTERDAY TO NOW -8.3C. THERE IS EVEN COLDER AIR ALOFT UPSTREAM...WITH THE TAMPA SOUNDING SHOWING AN H5 TEMP OF -9.9C AND THE CAPE AT -8.9C. THE CAPE PROFILE IN THE HAIL GROWTH LAYER IS EXCELLENT ON ALL SOUNDINGS THIS MORNING...AND WITH STRONG HEATING AND WATER VAPOR IMAGERY SHOWING AN INCOMING DIGGING TROUGH (WHICH WILL RESULT IN CONTINUED COLD AIR ADVECTION AT MID LEVELS THIS AFTERNOON AND BETTER UPPER LEVEL DIFFLUENCE)...BELIEVE THE SEVERE RISK HAS INCREASED SINCE YESTERDAY WHEN WE EVEN HAD A FEW SEVERE HAIL REPORTS ACROSS THE AREA THEN. ALSO...THERE IS AN OLD BOUNDARY WHICH HAS DRIFTED SOUTH INTO THE AREA THAT ONE CAN MAKE OUT IN SATELLITE IMAGERY. THIS BOUNDARY STRETCHES FROM THE GULF ACROSS THE SOUTHERN PENINSULA FROM ABOUT A NAPLES TO PALM BEACH LINE. THINKING THAT ACTIVITY WILL CONCENTRATE NEAR THIS BOUNDARY THIS AFTERNOON...AND AS SEA BREEZES FORM ALONG BOTH COASTS...EXPECT ACTIVITY TO BECOME MOST NUMEROUS INTERIOR AREAS ESP VCNTY OF THE LAKE...THOUGH ANYWHERE CAN SEE STORMS TODAY ALONG WITH THE POTENTIAL FOR A FEW SEVERE STORMS. ALTHOUGH CLIMATOLOGICALLY SPEAKING...STRONG GUSTY WINDS WOULD BE THE MAIN THREAT...THE CURRENT ENVIRONMENT SUGGESTS THAT LARGE HAIL IS THE GREATEST SEVERE THREAT THIS AFTERNOON GIVEN THE COLD TEMPS ALOFT AND CAPE PROFILE...BUT HIGH WINDS CANNOT BE RULED OUT AS WELL. WE HIGHLIGHTED THIS IN THE UPDATED FORECAST ALREADY SENT OUT. /DG && .AVIATION...VFR CONDITIONS WILL MOSTLY PREVAIL NEXT 24 HOURS ALTHOUGH SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS MORNING BETWEEN 14Z AND 15Z CONTINUING UNTIL AROUND 02Z. THE INITIAL DEVELOPMENT WILL BE ALONG BOTH THE WEST COAST AND EAST COAST SEA BREEZES. THE STEERING FLOW IS VERY WEAK AND STORM MOTION WILL BE 5 KNOTS OR LESS. A VERY UNSTABLE ATMOSPHERE WILL ALSO LEAD TO POSSIBLE ONE INCH HAIL OR LARGER AND SURFACE WIND GUSTS TO AROUND 50 KNOTS. HOWEVER, DUE TO THE SLOW MOVEMENT OF THIS ACTIVITY ONLY VCTS WILL BE INCLUDED IN THE TAFS AND AMEND AS REQUIRED. /KB && .PREV DISCUSSION... /ISSUED 200 AM EDT SAT JUL 21 2007/ DISCUSSION...LONG WAVE TROUGH DEEPENS OVER THE E U.S. DISPLACING THE RIDGE THAT HAS BEEN OVER THE AREA THE PAST FEW DAYS. SUBSIDENCE ALOFT DECREASES IN TURN AND A MORE UNSTABLE ATMOSPHERE DEVELOPS. AT THE LOWER LEVELS...A FRONTAL TROUGH...ASSOCIATED WITH THE UPPER TROUGH...MOVES S AND STALLS JUST N OF THE CWA WHICH AIDS IN THE INSTABILITY AS WELL. BY MONDAY...THE UPPER LOW BECOMES CUT OFF FROM THE GENERAL UPPER LEVEL FLOW AND GRADUALLY RETROGRADES SW TOWARD THE CENTRAL MS RIVER VALLEY. THE UPPER TROUGH DOMINATES TODAY AND SUN. STEERING WINDS ALMOST NIL TODAY BUT BECOME SW SUN THROUGH TUE AS THE TROUGH/CLOSED LOW AFFECT AREA. E COAST POPS SLIGHTLY HIGHER SUN THROUGH TUE AS A RESULT. CUT OFF UPPER LOW BECOMES FAR ENOUGH W TOWARD THE LATTER PART OF NEXT WEEK THAT STEERING WINDS BECOMES EASTERLY AS THE ATLC RIDGE REBUILDS OVER S FLA. THIS SHIFTS THE EMPHASIS OF HIGHER POPS TOWARD THE W. PWATS MAINTAIN STEADY THROUGH THE WEEKEND BUT A GRADUAL INCREASE OCCURS NEXT WEEK AIDING IN INCHING POPS UPWARD. AVIATION...MOSTLY VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD, HOWEVER SCATTERED THUNDERSTORMS MAY DEVELOP BY AFTERNOON. THE MAJORITY OF THIS ACTIVITY WILL LIKELY OCCUR ALONG SEA BREEZE BOUNDARIES AND OVER INTERIOR SECTIONS OF SOUTH FLORIDA ESPECIALLY IN THE LAKE OKEECHOBEE REGION... VCTS HAS BEEN LEFT IN THE TAFS FOR SATURDAY AFTERNOON / EARLY EVENING. OTHERWISE, SURFACE WINDS WILL MOSTLY REMAIN FROM THE SOUTHWEST...WITH SPEEDS DURING THE AFTERNOON AOB 7 KNOTS. MARINE...WINDS 10 KNOTS OR LESS WITH SEAS LESS THAN 4 FEET THROUGH THE PERIOD. FIRE WEATHER...NO CONCERNS AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 90 77 89 76 / 50 30 60 30 FORT LAUDERDALE 90 80 90 76 / 50 30 50 30 MIAMI 91 78 91 77 / 50 30 50 30 NAPLES 90 76 89 76 / 60 30 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 21, 11:45 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1145 AM EDT SAT JUL 21 2007 FLZ063-066>075-168-172>174-220130- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1145 AM EDT SAT JUL 21 2007 ...SEVERE THUNDERSTORM WATCH ALL OF MAINLAND SOUTH FL UNTIL 9 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS CAN BE EXPECTED TO DEVELOP ACROSS SOUTH FLORIDA TODAY MAINLY IN THE AFTERNOON AND EARLY EVENING. MOST OF THIS ACTIVITY WILL BE LOCATED ACROSS INTERIOR SECTIONS ESPECIALLY AROUND THE LAKE OKEECHOBEE REGION. A FEW STORMS COULD EVEN BECOME SEVERE WITH THE PRIMARY THREAT BEING FREQUENT LIGHTNING... HEAVY RAINFALL... WIND GUSTS TO NEAR 60 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH. HAIL: THE STRONGEST THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF GOLF BALLS. WATERSPOUTS: WITH THE LIGHT FLOW ACROSS THE AREA THERE WILL BE A SLIGHT CHANCE OF WATER SPOUTS TODAY ACROSS THE COASTAL WATERS. FLOODING: DUE TO THE SLOW STORM MOTION TOWARD THE NORTHEAST TODAY THERE WILL BE A SLIGHT RISK OF SOME MINOR FLOODING OF POORLY DRAINED ROADWAYS ACROSS THE EAST COAST METRO AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXCEPTED TO DEVELOP EACH DAY, BUT WILL BE STRONGEST MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND POSSIBLY THROUGH EARLY THIS EVENING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 21, 12:54 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 1254 PM EDT SAT JUL 21 2007 FLZ063-066-211730- HENDRY FL-GLADES FL- 1254 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS MOVING INTO THE WESTERN HALF OF GLADES AND HENDRY COUNTIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A WARNING WILL BE ISSUED IF THESE STORMS INTENSIFY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. KOB
Special weather statement, Jul 21, 2:04 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 204 PM EDT SAT JUL 21 2007 FLZ068-168-211830- METRO PALM BEACH COUNTY FL-COASTAL PALM BEACH COUNTY FL- 204 PM EDT SAT JUL 21 2007 ...STRONG THUNDERSTORM MOVING ACROSS THE AREA... AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A STRONG THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR HAVERHILL...MOVING SOUTH AT 5 MPH. THIS STORM WILL AFFECT... HAVERHILL... MANGONIA PARK... WEST PALM BEACH... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING FOR SOUTHERN FLORIDA. KOB
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 8:02 PM EDT | Marine Weather Statement | MFL | 58 min | |
| Jul 20, 8:50 PM EDT | Special Marine Warning | MFL | 25 min | |
| Jul 20, 9:39 PM EDT | Marine Weather Statement | MFL | 66 min | |
| Jul 21, 10:32 AM EDT | Marine Weather Statement | MFL | 58 min | |
| Jul 21, 1:22 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 53 min |
| Jul 21, 1:38 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 58 min |
| Jul 21, 1:42 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 21, 2:27 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 63 min |
| Jul 21, 2:35 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Jul 21, 3:04 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 56 min |
| Jul 21, 3:13 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 37 min |
| Jul 21, 3:14 PM EDT | Tornado Warning | MFL | Miami-Dade | 34 min |
| Jul 21, 3:20 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 55 min |
| Jul 21, 3:27 PM EDT | Tornado Warning | MFL | Palm Beach | 15 min |
| Jul 21, 3:59 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 61 min |
| Jul 21, 7:31 PM EDT | Marine Weather Statement | MFL | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.